Ohio, 2012Winter Storm and Winter Weather in Ohio, January 20 to 21, 2012
January 20 to 21, 2012 · NWS ILN · 32 events in 32 counties and zones
Low pressure tracked northeast through the Tennessee Valley late Friday evening, January 20th, 2012. It combined with another low pressure system over the Great Lakes to produce precipitation across the Ohio Valley.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked northeast through the Tennessee Valley late Friday evening, January 20th, 2012. It combined with another low pressure system over the Great Lakes to produce precipitation across the Ohio Valley. Along and north of the I-70 corridor in Ohio, the precipitation was primarily snow. South of the I-70 corridor, snow mixed with sleet and freezing rain. closer to the Ohio River in south central Ohio, warmer air was pulled in and significantly cut the amount of freezing rain found there.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 20, 6:48 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 20, 6:48 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
648 PM EST FRI JAN 20 2012
.SYNOPSIS...
LOW PRESSURE WILL LIFT FROM THE MID MISSISSIPPI VALLEY INTO THE
CENTRAL APPALACHIANS TONIGHT. HIGH PRESSURE WILL BUILD INTO THE
REGION FOR SATURDAY AND SUNDAY. A COLD FRONT WILL MOVE THROUGH
LATE SUNDAY NIGHT INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
COMPLEX WEATHER SYSTEM IS COMING TOGETHER OVER THE FA TONIGHT.
AREA OF LIGHT SNOW AND SLEET ASSOCIATED WITH A NRN STREAM S/W IS
SLIPPING ACROSS INDIANA INTO WRN OH ATTM. STRONGER S/W KICKING OUT
OF THE PLAINS IS THE MAIN FOCUS AS IT CAUSES THE FORMATION OF SFC
LOW THAT WORKS E INTO THE CENTRAL APPALACHIANS. THIS IS THE
FEATURE THAT PUSHES THE WARM AIR ALOFT INTO THE REGION.
GFS STILL APPEARS TO THE BE THE COLDEST MODEL OVERALL...SUGGESTING
MORE OF A SNOW/SLEET MIXTURE...WHILE THE NAM...ECMWF AND CANADIAN
MODELS ARE SHOWING MORE OF A FREEZING RAIN/SLEET SCENARIO. IN THE
PAST IT SEEMS THAT THESE SYSTEMS KEEP THE SFC COLD AIR LOCKED IN
AND PULL MORE WARMER AIR IN ALOFT...SO LEANED TOWARDS THE WARMER
SOLUTIONS.
FROM ABOUT I-70 SOUTH...FEEL THAT THE MAIN PCPN WILL BE FREEZING
RAIN. MOST MODELS ARE SHOWING AROUND A .25 QUARTER OF AN INCH OF
QPF. NOT ALL OF THIS MAY BECOME ICE ACCUMULATION...BUT THINK THAT
IT IS TOO CLOSE TO CALL. FEEL THAT THE PCPN MAY START AS
SNOW...THEN HAVE SLEET MIX IN. THUS THE WINTER STORM WARNING FOR
MULTIPLE WEATHER TYPES...VERSUS A ICE STORM WARNING.
ACROSS WEST CENTRAL OHIO...MOSTLY SNOW IS EXPECTED WHERE THE
THICKNESSES ARE COLDER. LOOKS LIKE 3-5 INCHES OF SNOW THERE...SO
WILL KEEP THE ADVISORY GOING. ACROSS KY SFC TEMPERATURES MIGHT
PUSH ABOVE FREEZING FOR A COUPLE OF HOURS CUTTING DOWN ON ICE
ACCUMULATION...SO ADVISORY THERE ALSO.
THIS SYSTEM LOOKS LIKE A QUICK HITTER. 12Z MODELS HAVE COME IN
QUICKER WITH THE ENDING OF THE PCPN...ENDING W OF I-71 BEFORE SUNRISE
TONIGHT WITH ONLY SOME LINGERING PCPN INTO SATURDAY MORNING IN
THE SE.
WENT WITH THE HIRES WRF-ARW TEMPERATURES FOR LOWS TONIGHT. LOW 20S
IN THE NW TO AROUND FREEZING KY.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
SYSTEM PULLS OUT QUICKLY SATURDAY AS HIGH PRESSURE BUILDS IN THE
N. SHOULD SEE SOME SUN BY THE AFTN HOURS. EXPECT SKIES TO CLEAR
OUT SOME SATURDAY NIGHT. MAYBE SOME HIGH CLOUDS WORKING BACK IN
TOWARDS MORNING.
FLOW BACKS ON SUNDAY ACRS THE REGION ON BACKSIDE OF HIGH AHEAD OF
DEVELOPING SFC LOW. THIS WILL PROVIDE STRONG WAA.
SATURDAY WILL SEE ONLY SMALL RISES IN TEMPERATURES WITH THE SNOW
AND FREEZING RAIN FROM THE PREVIOUS NIGHT. IN THE STRONG WAA
SUNDAY TEMPERATURES WILL RISE INTO THE LOW 40S ACROSS THE N AND
AROUND 50 IN KY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
DEEPENING LOW AND COLD FRONT WILL PUSH ACROSS REGION SUNDAY NIGHT
INTO MONDAY. BAND OF SHRA/TSRA SHOULD SET UP JUST AHEAD OF FRONT.
MAY BE STRONG WINDS WITH TSRA. CAA BEHIND FRONT FOR MONDAY. SHOULD
BE SLIGHT RISE OR MAYBE FALLING TEMPS FOR MONDAY. WRAP AROUND MONDAY
AFTN AND EVENING WITH ENOUGH COLD AIR FOR SCATTERED SNOW SHOWERS.
LOW PULLS AWAY FOR TUESDAY AS HIGH PRESSURE BUILDS IN THROUGH
WEDNESDAY. MODELS IN SOME DISAGREEMENT BY THURSDAY AND FRIDAY.
LATEST ECMWF BRINGS RAIN INTO AREA LATE WEDNESDAY NIGHT INTO
THURSDAY. HAVE LEANED TOWARD THIS NEWER SOLUTION AND BROUGHT IN
CHANCE POPS WED NIGHT AND HIGH CHANCE FOR THURSDAY ACROSS FCST AREA.
LATER FCST CAN FINE TUNE TIMING AND EXTENT OF PRECIP. CAA BEHIND
FRONT FOR FRIDAY. FCST TEMPS MAY BE TOO WARM NOW BASED ON LATEST
ECMWF. WILL PROBABLY NEED TO TWEEK THESE DOWNWARD IF MODEL PATTERN
HOLDS. AGAIN PERHAPS SOME SCATTERED SNOW SHOWERS ON FRIDAY WITH CAA
ACROSS THE LAKES.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
A BAND OF SNOW CURRENTLY IMPACTING THE KCMH AREA WILL MOVE TO THE
NE THIS EVENING. WARMER AIR WILL CONTINUE TO MOVE IN ALOFT AND THEREFORE
EXPECT A MIX OF FREEZING RAIN...SLEET...AND SNOW ACROSS THE REGION
THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THE SOUTHERN TAF
SITES WILL EXPERIENCE MORE IN THE WAY OF FREEZING RAIN WHEREAS
FURTHER TO THE NORTH ESPECIALLY ACROSS KDAY THERE WILL BE A PERIOD
OF SNOW AND SLEET AS WELL. BEFORE THE PRECIPITATION TAPERS OFF
THERE WILL BE SOME COLDER AIR THAT WILL WORK INTO THE AREA AND
THEREFORE SOME OF THE AREA TAF SITES WILL CHANGE OVER BRIEFLY TO
SNOW. CIGS AND VSBYS WILL GRADUALLY LOWER THIS EVENING AND THROUGH
THE OVERNIGHT HOURS. CONDITIONS WILL BEGIN TO IMPROVE DURING THE
DAY ON SATURDAY AS PRECIPITATION COMES TO AN END HOWEVER MVFR CIGS
WILL PERSIST THROUGH THE DAY ON SATURDAY.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE SUNDAY NIGHT
INTO MONDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 11 AM EST SATURDAY FOR OHZ053>056-
060>065-070>074-077>082-088.
WINTER WEATHER ADVISORY UNTIL 11 AM EST SATURDAY FOR OHZ026-
034-035-042>046-051-052.
KY...WINTER STORM WARNING UNTIL 11 AM EST SATURDAY FOR KYZ091>093.
WINTER WEATHER ADVISORY UNTIL 11 AM EST SATURDAY FOR KYZ089-
090-094>100.
IN...WINTER STORM WARNING UNTIL 11 AM EST SATURDAY FOR INZ058-059-
066-073>075.
WINTER WEATHER ADVISORY UNTIL 11 AM EST SATURDAY FOR INZ050-
080.
&&
SYNOPSIS...SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...PADGETT
AVIATION...NOVAKHazardous weather outlook, Jan 20, 4:43 PM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
443 PM EST FRI JAN 20 2012
INZ058-059-066-073>075-KYZ091>093-OHZ053>056-060>065-070>074-077>082-
088-212145-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE-KENTON-
CAMPBELL-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
443 PM EST FRI JAN 20 2012
...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ026-034-035-043>046-212145-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-
443 PM EST FRI JAN 20 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ050-080-KYZ089-090-094>100-OHZ042-051-052-212145-
WAYNE-SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CHAMPAIGN-
443 PM EST FRI JAN 20 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND MIAMI VALLEY OF OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SITES
Winter Weather, Adams
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Adams forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
The cooperative observer 6 miles east-northeast of West Union measured .05 inches of glaze. The Highway department reported a tenth of an inch of snow in West Union.
Winter Weather, Auglaize
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Auglaize forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
The Highway department in Wapakoneta measured 4 inches of snow.
Winter Weather, Brown
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Brown forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
The Highway department in Georgetown measured .04 inches of ice accumulation.
Winter Weather, Champaign
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Champaign forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
The Highway department in Urbana measured 3.5 inches of snow. The cooperative observer 2 miles northeast of St. Paris measured 2.3 inches.
Winter Weather, Clark
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Clark forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
The rainfall observer northwest of Springfield measured 1.3 inches of snow. The Highway department in Springfield measured an inch of snow. The cooperative observer in New Carlisle measured a half inch of snow.
Winter Weather, Darke
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Darke forecast zone
- Reported by
- Public
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
A member of the public reported 3.5 inches of snow west of Greenville. The cooperative observer in Versailles and the highway department in Greenville measured 3 inches of snow. The rainfall observer northwest of Bradford measured 1.2 inches of snow.
Winter Weather, Delaware
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
The county garage in Delaware measured 3 inches of snow.
Winter Weather, Franklin
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
The county garage 4 miles north of Gahanna measured 2 inches of snow. The rainfall observer and the Columbus airport both measured an inch. A spotter in Columbus reported .2 inches of snowfall.
Winter Weather, Greene
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Greene forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
The county garage south of Xenia measured a half inch of snow. A public report of .3 inches came out of Fairborn.
Winter Weather, Hardin
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Hardin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
The county garage in Kenton and a spotter in Kenton Vale measured 4 inches of snowfall.
Winter Weather, Licking
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Licking forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
The cooperative observer 4 miles west-southwest of Utica measured 2.2 inches of snow. The county garage 5 miles south-southeast of Heath measured 2 inches of snow.
Winter Weather, Logan
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Logan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
The cooperative observer in Bellefontaine measured 4 inches of snow. The county garage 2 miles north of Bellefontaine measured 3.3 inches of snow. A cooperative observer north of Huntsville measured 2 inches of snow.
Winter Weather, Madison
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Madison forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
The county garage in London measured a half inch of snow.
Winter Weather, Mercer
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Mercer forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
The county garage in Celina measured 3.5 inches of snow.
Winter Weather, Miami
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Miami forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
A spotter and the county garage in Troy measured 2 inches of snow. A spotter in Tipp City measured a tenth of an inch of ice accumulation.
Winter Weather, Montgomery
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
The county garage in Clayton measured 1.5 inches of snow. The Dayton airport reported .7 inches of snow.
Winter Weather, Pike
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Pike forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
The county garage in Piketon measured a tenth of an inch of ice accumulation.
Winter Weather, Preble
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Preble forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
The county garage near West Alexandria measured a half inch of snow.
Winter Weather, Scioto
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Scioto forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
The rainfall observer in Rosemount measured two tenths of an inch of ice. The county emergency manager measured a tenth of an inch of ice in Portsmouth.
Winter Weather, Shelby
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Shelby forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
The highway department in Sidney measured 4 inches of snow.
Winter Weather, Union
- When
- January 20, 8:00 PM EST to January 21, 6:00 AM EST
- Where
- Union forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
The highway department in Marysville measured 5.5 inches of snow. A public report of 4 inches of snow came out of Richwood.
Winter Storm, Butler
- When
- January 20, 8:00 PM EST to January 21, 8:00 AM EST
- Where
- Butler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
A half inch of ice accumulation was reported west of Mason. Two other spotters measured a quarter inch in both Oxford and 2 miles southeast of Fairfield. In addition, .4 inches of snow topped any icy accumulations south of Trenton and in Liberty Township.
Winter Storm, Clermont
- When
- January 20, 8:00 PM EST to January 21, 8:00 AM EST
- Where
- Clermont forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
A tenth of an inch of ice accumulation was measured 3 miles east of Batavia. It is estimated that the northern portion of the county received up to a quarter inch of icy accumulations.
Winter Storm, Clinton
- When
- January 20, 8:00 PM EST to January 21, 8:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
An inch of snow was measured by the highway department south of Wilmington. A NWS employee 4 miles west of Wilmington, the cooperative observer in Wilmington, and the NWS office all measured .4 snowfall on top of icy accumulations. The NWS employee west of town measured .2 ice accumulation, while the NWS office measured .15 inches of glaze.
Winter Storm, Fairfield
- When
- January 20, 8:00 PM EST to January 21, 8:00 AM EST
- Where
- Fairfield forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
The highway department in Lancaster measured a quarter inch of ice and .3 inches of snow on top of it.
Winter Storm, Fayette
- When
- January 20, 8:00 PM EST to January 21, 8:00 AM EST
- Where
- Fayette forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
A spotter in Washington Court House measured a tenth of an inch of ice accumulation. The cooperative observer in town measured two tenths of an inch of snow on top of the ice. Other parts of the county are estimated to have a quarter inch of ice.
Winter Storm, Hamilton
- When
- January 20, 8:00 PM EST to January 21, 8:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
The cooperative observer 4 miles southeast of Cleves measured a quarter inch of ice, as did one of the television stations in Cincinnati. A spotter in Cheviot reported two tenths of ice accrual, as did the rainfall observer 9 miles northwest of Cincinnati.
Winter Storm, Highland
- When
- January 20, 8:00 PM EST to January 21, 8:00 AM EST
- Where
- Highland forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
The highway department in Hillsboro measured a quarter inch of ice accumulation.
Winter Storm, Hocking
- When
- January 20, 8:00 PM EST to January 21, 8:00 AM EST
- Where
- Hocking forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
The highway department in Logan measured a quarter inch of ice accumulation, as did the cooperative observer in Laurelville.
Winter Storm, Pickaway
- When
- January 20, 8:00 PM EST to January 21, 8:00 AM EST
- Where
- Pickaway forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
The highway department in Circleville measured 1.5 inches of snow. It is estimated that other portions of the county got a quarter inch of ice.
Winter Storm, Ross
- When
- January 20, 8:00 PM EST to January 21, 8:00 AM EST
- Where
- Ross forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
The highway department in Chillicothe measured a quarter inch of ice and 1.5 inches of snow on top of it.
Winter Storm, Warren
- When
- January 20, 8:00 PM EST to January 21, 8:00 AM EST
- Where
- Warren forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
An employee northwest of Clarksville reported .15 ice accrual with .6 snow on top. An employee in Maineville measured a tenth of an inch of ice and a half inch of snow. Another employee southeast of Lebanon measured a tenth of an inch of ice and .4 snowfall.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Idaho, January 20 to 21, 20121 death · 1 injured · $20,000 · 2 events
- Winter Storm and Damaging Wind in California, January 20 to 23, 20121 death · $5,000 · 53 kt wind · 9 events
- Winter Weather in Iowa, January 20, 20121 death · $4,000 · 1 event
- Winter Storm and Winter Weather in Ohio, January 20 to 21, 2012$130,000 · 8 events
- Winter Weather in Virginia, January 20 to 21, 201223 events
- Winter Storm and Winter Weather in Indiana, January 20 to 21, 201218 events
- Heavy Snow in Iowa, January 20, 201217 events
- Winter Storm in Illinois, January 20, 201215 events
- Winter Weather in Wisconsin, January 20, 201215 events
- Winter Weather in Maryland, January 20 to 21, 201215 events
- Heavy Snow and Winter Weather in Iowa, January 20, 201212 events
- Winter Weather in South Dakota, January 20, 20129 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 363019, 363025, 363027, 363028, 363029, 363030, 363031, 363034, 363035, 363036, 363038, 363040, 363041, 363042, 363044, 363045, 363046, 363047, 363048, 363049, 363050, 363052, 363053, 363055, 363058, 363059, 363061, 363062, 363063, 363065, 363070, 363071.